Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 24, 2025, 5:35 PM CDT for Saint Landry Parish, Louisiana. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2025, 5:35 PM CDT (22:35 UTC)
- Expired
- Sep 24, 2025, 5:43 PM CDT
- In force
- 8 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 106 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WFUS54 KLCH 242235
TORLCH
LAC097-242300-
/O.NEW.KLCH.TO.W.0034.250924T2235Z-250924T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
535 PM CDT Wed Sep 24 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern St. Landry Parish in central Louisiana...
* Until 600 PM CDT.
* At 535 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Grand Prairie, or 9 miles south of Morrow, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Palmetto, Port Barre, Washington, and Lebeau around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3065 9217 3076 9210 3073 9179 3053 9191
TIME...MOT...LOC 2235Z 287DEG 38KT 3069 9209
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Calhoun1 follow-up statement
359 WWUS54 KLCH 242243 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 543 PM CDT Wed Sep 24 2025 LAC097-242253- /O.CAN.KLCH.TO.W.0034.000000T0000Z-250924T2300Z/ St. Landry LA- 543 PM CDT Wed Sep 24 2025 ...THE TORNADO WARNING FOR NORTHEASTERN ST. LANDRY PARISH IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. && LAT...LON 3065 9217 3076 9210 3073 9179 3053 9191 TIME...MOT...LOC 2241Z 287DEG 38KT 3066 9199 $$ Calhoun
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 24, 12:37 PM CDT, 4 hours 58 minutes earlier. Its key messages:
- There is a Slight Risk for flash flooding and a Marginal Risk severe weather today.
- A cold front will push through the region this evening into Thursday accompanied by scattered showers and thunderstorms. Drier and somewhat cooler air will filter into the region Thursday evening through the weekend.
Area forecast discussion, Sep 24, 12:37 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1237 PM CDT Wed Sep 24 2025 .KEY MESSAGES... - There is a Slight Risk for flash flooding and a Marginal Risk severe weather today. - A cold front will push through the region this evening into Thursday accompanied by scattered showers and thunderstorms. Drier and somewhat cooler air will filter into the region Thursday evening through the weekend. && .SHORT TERM /THROUGH FRIDAY/... A cold front is currently located in north Louisiana and is moving south. There will be a heavy rain and damaging wind threat this afternoon and into the overnight hours as this front moves across the region. Aloft, the center of low pressure is located over Nebraska and will be moving east. Looking at possible impacts today, the main concerns remain flash flooding and the possibility of damaging winds. In north Louisiana, flash flooding is already a concern with slow-moving rain and rain rates above 2 inches per hour. As the system moves south, it will move into an area with high moisture content, with PWAT values over 2 inches. CAPE values will support the rain-loaded updrafts, with ML CAPE values over 2000 J/kg. In addition, the freezing level on the 00Z sounding was over 17 kft, which will support warm rain and high rain rates over our area. With these factors, the WPC has upgraded our area to a Slight Risk (level 2 of 4) for flash flooding today. A limiting factor on the flash flood risk will be the dry soil across the region, with NASA SpoRT measuring soil moisture around 30 to 40%. Ahead of the front, scattered showers and thunderstorms will form with the daytime heating. These will be air mass thunderstorms with limited impacts. The main convective threat will be this evening and overnight as a QCLS sweeps across the region. Along with the flash flooding threat that was described above, damaging winds will be a concern with DCAPE values in the 500 to 800 range. Lingering showers and storms will be an issue Thursday morning, but by the afternoon, stable air will lead to clear conditions. More dry, cool air will move south behind the front on Friday, with highs in the mid-80s and dew points down into the 60s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... High pressure behind the front will keep our weather pleasant and cool. Highs will remain in the 80s, while overnight lows will drop into the 60s for the rest of the week. The combination of dry air advection and subsidence from high pressure will keep our rain chances near zero for the rest of the forecast. && .AVIATION /18Z/... A front moving across the CWA will cause widespread MVFR conditions while locations near the storms will have IFR/LIFR due to low CIGs and VIS. VCTS will remain in the forecast until at least 02Z as widespread convection ahead of the front continues to form. Persistent showers will start around 22Z and will last for several hours as the front moves south. All terminals should expect periods of MVFR or lower conditions this evening. Winds will be from the south around 15 knots with gusts up to 25 knots ahead of the front becoming light and from the north behind the front. Overnight patchy fog will be a concern with reduced VIS at all terminals until after sunrise. && .MARINE... A front will reach the coast tonight, bringing widespread showers and thunderstorms to the lake and bays before moving into the Gulf itself. Near showers and thunderstorms, winds and waves will be high, with storm-driven gusts over 40 knots possible. Away from storms, winds will be from the south at 15 knots before turning to the northwest on Thursday. Winds from the NW will be from 10 to 15 knots, with gusts over 20 knots possible, but a small craft advisory looks to be unlikely. Waves will be between 2 and 4 feet throughout the middle of next week. && .FIRE WEATHER... Widespread rain will bring some much-needed relief to the region, especially in parts of southeast Texas and central Louisiana. Rainfall totals will be between 1 to 2 inches. Behind the front, RH values will drop, with minimum RH down to 40%. Winds will remain light, with 20-foot winds from the NW around 10 mph. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 86 64 84 / 50 20 10 10 LCH 72 85 67 86 / 80 40 10 10 LFT 73 84 67 86 / 70 50 10 10 BPT 72 86 67 87 / 70 40 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. MARINE...None. && SHORT TERM...14 LONG TERM...14 AVIATION...14 MARINE...14 FIRE WEATHER...14
In the hours before
Special weather statement, Sep 24, 2:45 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
245 PM CDT Wed Sep 24 2025
LAZ027-028-242015-
Vernon LA-Rapides LA-
245 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES THROUGH 315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kurthwood, or 7 miles northwest of Slagle, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Leesville, Boyce, Hineston, Slagle, Lacamp, Hutton,
Clifton, Otis, Elmer, Kurthwood, Leander, Sieper, Gardner, Flatwoods,
and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 9279 3141 9269 3139 9265 3141 9255
3111 9257 3114 9330 3137 9328 3137 9303
3135 9295 3137 9295 3137 9292 3139 9291
3139 9289 3140 9289
TIME...MOT...LOC 1945Z 272DEG 49KT 3130 9318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Sep 24, 3:45 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Wed Sep 24 2025
LAZ027-028-242115-
Vernon LA-Rapides LA-
345 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RAPIDES AND EAST
CENTRAL VERNON PARISHES THROUGH 415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hineston, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glenmora, Hineston, Lecompte, Leander, Sieper, Otis, Elmer,
Calcasieu, Woodworth, Forest Hill, and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 9239 3097 9243 3096 9246 3096 9247
3095 9248 3094 9248 3105 9291 3123 9288
TIME...MOT...LOC 2045Z 278DEG 26KT 3112 9279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Sep 24, 3:47 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
347 PM CDT Wed Sep 24 2025
LAZ045-153-242115-
Upper Iberia LA-Upper St. Martin LA-
347 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. MARTIN PARISH
THROUGH 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Martinville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Catahoula, St. Martinville, Butte La Rose, and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3005 9190 3017 9191 3021 9192 3038 9163
3036 9165 3035 9162 3031 9162 3028 9159
3026 9159 3024 9156 3024 9151 3023 9148
3020 9149 3019 9147 3017 9147
TIME...MOT...LOC 2047Z 242DEG 23KT 3018 9179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Sep 24, 4:49 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
449 PM CDT Wed Sep 24 2025
LAZ031>033-142-143-242215-
Northern Acadia LA-St. Landry LA-Evangeline LA-Allen LA-
Northern Jefferson Davis LA-
449 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON DAVIS...
SOUTHERN EVANGELINE...NORTHWESTERN ACADIA...WEST CENTRAL ST. LANDRY
AND SOUTHEASTERN ALLEN PARISHES THROUGH 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oberlin, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eunice, Ville Platte, Mamou, Kinder, Basile, Oberlin, Elton,
Chataignier, Prairie Ronde, Savoy, Duralde, Allen Parish Airport,
Reddell, Bond, Pine Island, and Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3055 9296 3080 9266 3063 9209 3025 9268
TIME...MOT...LOC 2148Z 282DEG 24KT 3059 9275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Sep 24, 4:50 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
450 PM CDT Wed Sep 24 2025
LAZ028-029-032-033-242215-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
450 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RAPIDES...
NORTHEASTERN EVANGELINE...SOUTHWESTERN AVOYELLES AND NORTH CENTRAL
ST. LANDRY PARISHES THROUGH 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Turkey Creek, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bunkie, Moreauville, Cheneyville, Turkey Creek, Morrow, Cottonport,
Evergreen, Whiteville, Goudeau, and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3088 9250 3101 9245 3102 9199 3075 9202
TIME...MOT...LOC 2150Z 274DEG 26KT 3092 9238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Sep 24, 5:09 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
509 PM CDT Wed Sep 24 2025
LAZ032-033-242230-
St. Landry LA-Evangeline LA-
509 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EVANGELINE AND
CENTRAL ST. LANDRY PARISHES THROUGH 530 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reddell, or near Mamou, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ville Platte, Pine Prairie, Lawtell, Prairie Ronde, Reddell, Grand
Prairie, and Chicot State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3070 9248 3081 9243 3075 9203 3047 9216
TIME...MOT...LOC 2208Z 291DEG 31KT 3070 9239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 11:50 AM CDT | Special Weather Statement | LCH | Calcasieu | 10 min |
| Sep 24, 12:00 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Sep 24, 12:09 PM CDT | Special Weather Statement | LCH | Calcasieu | 36 min |
| Sep 24, 12:52 PM CDT | Special Marine Warning | LCH | 23 min | |
| Sep 24, 1:16 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 29 min |
| Sep 24, 1:22 PM CDT | Special Weather Statement | LCH | Allen | 23 min |
| Sep 24, 1:35 PM CDT | Special Marine Warning | LCH | 25 min | |
| Sep 24, 1:42 PM CDT | Special Weather Statement | LCH | Avoyelles | 33 min |
| Sep 24, 1:59 PM CDT | Special Weather Statement | LCH | Rapides | 31 min |
| Sep 24, 2:05 PM CDT | Special Weather Statement | LCH | Vernon | 25 min |
| Sep 24, 2:45 PM CDT | Special Weather Statement | LCH | Vernon | 30 min |
| Sep 24, 3:45 PM CDT | Special Weather Statement | LCH | Rapides | 30 min |
| Sep 24, 3:47 PM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| Sep 24, 4:49 PM CDT | Special Weather Statement | LCH | Allen, Evangeline | 26 min |
| Sep 24, 4:50 PM CDT | Special Weather Statement | LCH | Evangeline | 25 min |
| Sep 24, 5:09 PM CDT | Special Weather Statement | LCH | Evangeline | 21 min |
| Sep 24, 5:21 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 24 min |
| Sep 24, 5:41 PM CDT | Special Weather Statement | LCH | Avoyelles | 34 min |
| Sep 24, 5:43 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 10 min |
| Sep 24, 5:53 PM CDT | Special Weather Statement | LCH | Saint Landry | 37 min |
| Sep 24, 6:39 PM CDT | Special Weather Statement | LCH | Lafayette | 51 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.